MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T5
Medical Device Problem Code Unintended Ejection (1234)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
A doctor reported that during a cataract extraction with intraocular lens (iol) implant procedure, when the lens inserted into the cartridge and inserted with the injector, the plunger was advanced forward with the filled iol as usual, but suddenly the iol was shot off from the cartridge and was inserted into the eye, the surgeon tried to insert iol with slowly rotating the plunger, but iol was inserted before the last push.Since it did not enter in the bag with one action, it was repositioned with a hook.The surgery was completed without the product replacement.Lens was still implanted into the patient's eye.No further information available.Additional information was requested.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Only video was received.Video showing lens implantation was received for evaluation.The preparation of the lens for implantation is not visible on the provided video.A cartridge comes in the video with the lens advanced at the depth guard.No identification can be made on the type of injector, the model of the cartridge and ophthalmic viscoelastic devices (ovd) used.The nozzle tip is inserted in the incision.The lens is observed to separate from the plunger as it exits the tip of the nozzle and starts to unfold.The iol is implanted and repositioned with additional instrumentation.No damage is observed to the iol on the provided video.Based on our observation of the attached video, the lens is observed to separate from the plunger when exiting the tip of the nozzle.The iol is successfully implanted.No damage is observed to the iol on the provided video.Video was shared with r&d department.The observed lens separation from the plunger is an infrequent event that could potentially occur if the lens is advanced fast.Slowing down the plunger rate can optimize the level of control of the lens delivery.The temperature of the lens and the temperature of the eye may also have an impact on the observed event.This might be due to the lens being warmer and/or the eye being warmer than usual.A warmer lens will unfold faster than a cooler lens.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15355518
Report Number9612169-2022-00437
Device Sequence Number19241349
Product Code MJP
UDI-Device Identifier00380652410663
UDI-Public00380652410663
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberCNW0T5
Device Lot Number21288159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer11/02/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date11/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV INJECTOR.; MONARCH III IOL CARTRIDGE D.; PROVISC OVD.
Patient SexUnknown